Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2003, 8:37 PM EDT for Ben Hill County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 8:37 PM EDT (00:37 UTC)
- Expired
- Jun 16, 2003, 9:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Ben Hill County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 170037 SVRTLH GAC017-170100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 836 PM EDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BEN HILL COUNTY IN GEORGIA * UNTIL 900 PM EDT * AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CENTRAL BEN HILL COUNTY...OR ABOUT 3 MILES NORTHEAST OF FITZGERALD...MOVING NORTHEAST AT 10 MPH. HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3178 8324 3171 8322 3177 8300 3184 8320 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:57 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 2:57 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EDT MON JUN 16 2003 .OVERVIEW...HIGHER THAN AVERAGE RAIN CHANCES FOR THE NEXT SEVERAL DAYS. .SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW-MOVING SEA BREEZE FRONT...JUST INLAND FROM THE COAST. THESE SHOULD SLOWLY PROPAGATE INLAND AND GRADUALLY DISSIPATE AFTER SUNSET. ALL OF THE MODELS FORECAST A LARGE REGION OF DEEP LAYER MOISTURE ACROSS OUR FORECAST AREA DURING THE NEXT SEVERAL DAYS. THE 1000-700 MB MEAN FLOW WILL BE SOUTH TO SOUTHEAST AT 6 TO 10 KNOTS...WHICH WOULD YIELD HIGHER POPS ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...AND RELATIVELY LOW POPS ACROSS SOUTH GEORGIA AND EASTERN PORTIONS OF THE FLORIDA BIG BEND. HOWEVER...WITH OCCASIONAL SHORTWAVES MOVING OVER THE REGION FROM THE SOUTHWEST AND VAST AMOUNTS OF MOISTURE...I HAVE CLOSELY FOLLOWED MOS POPS WHICH ARE ABOVE CLIMATOLOGY. .MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE. .EXTENDED (FRIDAY-MONDAY)...THERE IS CONSIDERABLE UNCERTAINTY IN THIS EXTENDED PERIOD AS THE LATEST GFS IS QUITE DIFFERENT FROM ITS PREVIOUS RUN...AND BOTH GFS RUNS ARE A LOT DIFFERENT THAN THE ECMWF. I HAVE FOLLOWED HPC GUIDANCE WHICH TENDS TO FAVOR THE LATEST GFS IN OUR REGION. THIS MEANS ABOVE AVERAGE RAIN CHANCES WITH A FRONT NEAR THE AREA AND ABUNDANT DEEP LAYER MOISTURE. TEMPERATURES WILL BE NEAR AVERAGE. ON MONDAY I WENT MOSTLY WITH A CLIMATOLOGY FORECAST DUE TO THE CONSIDERABLE DIFFERENCES IN THE MODELS. .PRELIMINARY POINT TEMPS/POPS... TLH 72 89 73 88 / 30 60 40 60 PFN 73 87 75 86 / 30 60 40 60 DHN 73 88 72 87 / 30 60 40 60 ABY 72 88 72 88 / 30 60 40 60 VLD 72 90 71 90 / 30 60 40 60 CTY 72 89 72 87 / 30 60 40 60 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. FOURNIER
Hazardous weather outlook, Jun 16, 5:55 AM EDT, 14 hours 42 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT MON JUN 16 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. THE COMBINATION OF A STALLED FRONT TO THE NORTH AND PASSING UPPER LEVEL DISTURBANCES WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WHILE THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOW...AN ISOLATED STORM OR TWO MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. .RIP CURRENTS... THERE IS A SLIGHT RISK OF RIP CURRENTS THIS AFTERNOON ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 8-JAMSKI
In the hours before
Special weather statement, Jun 16, 4:44 PM EDT, 3 hours 53 minutes before
FLZ017-018-027-034-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 PM EDT MON JUN 16 2003 AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER JEFFERSON...NORTH CENTRAL WAKULLA AND CENTRAL LEON COUNTIES MOVING NW AROUND 10 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZED HAIL. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 16, 5:15 PM EDT, 3 hours 22 minutes before
FLZ027-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 PM EDT MON JUN 16 2003 AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WAKULLA COUNTY NEAR CRAWFORDVILLE AND MOVING NW AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:43 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill | 17 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.